Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 28, 2018, 8:03 AM CDT for Atoka County, Oklahoma. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 8:03 AM CDT (13:03 UTC)
- Expired
- Mar 29, 2018, 9:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.98 ft at Mar 29, 2018, 3:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
470
WGUS44 KOUN 281303
FLWOUN
Flood Warning
National Weather Service Norman OK
803 AM CDT Wed Mar 28 2018
OKC005-290103-
/O.NEW.KOUN.FL.W.0004.180328T1303Z-180329T1630Z/
/CANO2.1.ER.180328T1109Z.180329T0000Z.180329T1030Z.NO/
803 AM CDT Wed Mar 28 2018
The National Weather Service in Norman has issued a
* Flood Warning for
The Clear Boggy Creek near Caney.
* until Thursday morning...or until the warning is cancelled.
* At 7:30 AM Wednesday the stage was 26.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will continue rising to near 27.6
feet Wednesday evening. The Clear Boggy Creek will fall below flood
stage early Thursday morning.
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher
than flood stage in western Atoka County and extreme northeastern
Bryan County. High stages on small feeder streams could result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$4 follow-up statements
330
WGUS84 KOUN 281929
FLSOUN
Flood Statement
National Weather Service Norman OK
Issued by National Weather Service Tulsa OK
229 PM CDT Wed Mar 28 2018
OKC005-290328-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-180329T0738Z/
/CANO2.1.ER.180328T1109Z.180328T1830Z.180329T0138Z.NO/
229 PM CDT Wed Mar 28 2018
The Flood Warning continues for
The Clear Boggy Creek near Caney.
* until late tonight...or until the warning is cancelled.
* At 1:30 PM Wednesday the stage was 26.6 feet.
* Minor flooding is occurring.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near its crest and will begin to
fall. The Clear Boggy Creek will fall below flood stage this
evening.
* Impact...At 27.0 feet...Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Only croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$568
WGUS84 KOUN 290054
FLSOUN
Flood Statement
National Weather Service Norman OK
754 PM CDT Wed Mar 28 2018
OKC005-290853-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-180329T1200Z/
/CANO2.1.ER.180328T1109Z.180328T2330Z.180329T0600Z.NO/
754 PM CDT Wed Mar 28 2018
...Flood Warning extended until Thursday morning...
The Flood Warning continues for
The Clear Boggy Creek near Caney
* until Thursday morning...or until the warning is cancelled.
* At 6:30 PM Wednesday the stage was 26.7 feet.
* Minor flooding is occurring.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near crest and will begin
falling early Thursday morning. The Clear Boggy Creek will fall
below flood stage early Thursday morning.
* Impact...At 27.0 feet...Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Only croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$965
WGUS84 KOUN 291252
FLSOUN
Flood Statement
National Weather Service Norman OK
752 AM CDT Thu Mar 29 2018
OKC005-292052-
/O.NEW.KOUN.FL.W.0004.180329T1252Z-180330T0200Z/
/CANO2.1.ER.000000T0000Z.180329T1130Z.180329T2000Z.NO/
752 AM CDT Thu Mar 29 2018
* At 6:30 AM Thursday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near crest and will begin
falling early Thursday afternoon. The Clear Boggy Creek will fall
below flood stage late Thursday afternoon.
* Impact...At 27.0 feet...Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Only croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$278 WGUS84 KOUN 291917 FLSOUN Flood Statement National Weather Service Norman OK 217 PM CDT Thu Mar 29 2018 OKC005-291947- /O.CAN.KOUN.FL.W.0004.000000T0000Z-180330T0200Z/ /CANO2.1.ER.180328T1109Z.180329T0830Z.180329T1806Z.NO/ 217 PM CDT Thu Mar 29 2018 The Flood Warning is cancelled for The Clear Boggy Creek near Caney. * At 1 PM Thursday the stage was 25.9 feet. * Flood stage is 26.0 feet. * Forecast: The Clear Boggy Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:03 AM CDT, 2 hours earlier.
Area forecast discussion, Mar 28, 6:03 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Norman OK 603 AM CDT Wed Mar 28 2018 .DISCUSSION... The 12Z aviation discussion follows.... && .AVIATION... Low ceilings will persist most of the day and again tonight across central/western Oklahoma and western north Texas. A few areas of rain will provide even lower ceilings and somewhat restricted visibilities for relatively short periods of time. Winds will be very light through most of the period. Wind directions will generally be incoherent, or "variable". A cold front will arrive in the KWWR area a few hours before sunrise tomorrow (Thursday about 0900Z), bringing north-northwest winds, but a continued low ceiling. The front will reach other TAF sites later in the morning (beyond the range of this forecast period). CmS && .PREV DISCUSSION... /issued 356 AM CDT Wed Mar 28 2018/ DISCUSSION... The upper-level wave and moist low layers of the atmosphere that have brought widespread rain to most of Oklahoma and north Texas will remain over the region today, continuing the rain (except, of course, in the parts of Oklahoma that really need the rain). Cloud cover will hold maximum temperatures several degrees lower than we would otherwise see today. Rain chances remain tomorrow as a cold front moves through the region. Temperatures will drop a few degrees compared to today, and the north wind will make it feel quite chilly in northern and parts of central Oklahoma during the day on Thursday. Friday remains our only PoP-free day this week, as another storm system will arrive this weekend, bringing another chance for rain. The front that will arrive sometime Saturday, most likely in the evening, will bring much cooler conditions to Oklahoma/north Texas on Sunday. High temperatures on Sunday may be the lowest on record, particularly over the central and eastern parts of Oklahoma and in surrounding parts of north Texas (including Wichita Falls). The cold air should be short-lived, and some moderation is expected early next week...but rain chances will continue in an unsettled pattern. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 45 57 38 / 40 30 50 10 Hobart OK 60 44 60 36 / 30 20 50 0 Wichita Falls TX 60 45 61 40 / 50 20 30 0 Gage OK 64 40 57 35 / 10 40 40 10 Ponca City OK 60 44 56 34 / 20 40 50 10 Durant OK 62 49 67 43 / 90 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/23/23
Hazardous weather outlook, Mar 28, 5:00 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 500 AM CDT Wed Mar 28 2018 OKZ004>048-050>052-TXZ083>090-291000 -Harper-Woods-Alfalfa-Grant-Kay- Ellis-Woodward-Major-Garfield-Noble-Roger Mills-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-Harmon- Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 500 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a chance for thunderstorms in southeastern Oklahoma this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a chance for thunderstorms in southeastern Oklahoma Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.